Not testing for a while

Robert C. H.
By Robert C. H. Latest Reply 2009-07-06 08:03:57 -0500
Started 2009-06-27 17:47:19 -0500

I went to my Doctor a few days ago, and because I have been suffering from panic attacks, and couldn't keep a regular schedule He took me off insulin and daily testing of my blood, I do still take pills, has anyone else had an experience like this, please let me know


8 replies

lipsie
lipsie 2009-07-04 10:09:57 -0500 Report

I do personally suffer from panic attacks although I have not been taken off of my insulin or blood sugar testing…do you see therapy? I am currently involved and have been for MANY, MANY years so… I am on many phsch medicines also…three to help with my anxiety and attacks..which helps SO much. Good luck! *HugS* Sheila

PAT L
PAT L 2009-07-04 11:54:44 -0500 Report

MY KID TOLD ME ONE DAY THAT SHE DIDNT FEEL RIGHT AN THE DOC HAD CHANGED HER MEDS TO HELP HER FROM GETTING UP TIGHT AN I TOLD HER TO GET OFF THEM.. SHE SAID THE DOC TOLD HER TO TAKE THEM SO SHE DID,, THEY DIDNT HELP THAT MUCH AN BECAUSE OF THE CHEMICAL CHANGE IN THE BRAIN FROM SIDE EFFECTS SHE NOW HAS FIBERMYOGLY WHICH MAKES HER LEGS HURT ALL THE TIME NOW.. AN SHE IS STILL UP TIGHT… ONE OF THE BIG PROBLEMS WITH SOME MEDS, THAT THEY DONT TELL YOU IS , THAT SIDE AFFECTS CAN BE WORST THAN WHAT THEY ARE TAKING CARE OF…

lipsie
lipsie 2009-07-05 11:12:27 -0500 Report

Very good Point! Sheila

Leigh Marsden
Leigh Marsden 2009-07-05 11:44:11 -0500 Report

Hello,
I am sooo sorry that this is happening to you. I also have panic attacks and I take Lorazepam for them. It took me a lot of trys before I found a medication that addressed my issues as well as interacted with my treatment for diabetis.
Are you seeing a specialist for your anxiety? If not, I would request to see one. Then, you can combine that with proper care from your physician.
I know how frustrating this must all feel for you right now. Ask your doctor to inform you on the reasons why he has made adjustments in your care. Just because you have an anxiety disorder does not make you incapable of understanding your treatment plan.
Personally, if this were happening to me, I would still keep a personal log of my sugars, even if I were testing irregularily. That way, you have some form of record of your progress.
I will pray for you in this matter and I wish only the best for you. Please keep us updated on your progress.
Your Friend, Leigh

Robert C. H.
Robert C. H. 2009-07-05 13:35:48 -0500 Report

Thanks, for all the good replys,My problem was that I would have panic attacks and they would knock me out sometimes I would sleep 14-16 hrs after an attack, meaning I wasn;t eating, takineing pills or giving myself insulin shots on a regular basis.Yes I am seeing a Dr.2-days a week, and they have been changing my meds every two weeks to see if they can control themI just started taking Clonazepam 2 in am & 1 in pm, andVenlafaxine 2in am &2 in pm so far I see some improvment, but to early to tell

lipsie
lipsie 2009-07-06 08:03:57 -0500 Report

I take the Clonopin (Spelling), Buspar, and Visteral all together 3 times a day then at bed a Buspbar with other medication. Its working for me, just something you may check out! *HugS* Shela

PAT L
PAT L 2009-06-29 18:18:05 -0500 Report

I have had a close experance as you have, an I found out on my own that I still need to check my bs about 4 times a day an when my numbers start to go up I take a 8 hour insulin shot which only lasts about 6 hours for me. I have the 3 hour insulin but I dont use much of that. For me the pills did not work..They had me on them twice. But by watching what I eat an drink I keep my numbers close to 110 most of the time…If you know what your bs numbers are you do not go off the deep end an work at keeping the numbers down. But anytime I dont feel right I check my bs an I know what I need to do…hope this will help an ease your self on what you need to do.

Avera
Avera 2009-06-28 22:09:14 -0500 Report

Hello Robert,

Personally I have not had this happen to me, but I do know someone who has.

I did some research on the subject and one article that I read starts out with this paragraph:

**"Psychosocial issues accompanying the diagnosis of diabetes may compromise an individual’s ability to manage the disease leading to more severe health complications and a poorer quality of life. Early identification and treatment of psychological issues such as panic disorder, depression, anxiety and personality disorders that may accompany the diagnosis of a chronic disease can significantly improve quality of life.**"

It sounds as if your doctor may want to get your panic attacks under control so that you will be better able to manage your diabetes.

Whatever the case…here are two links to two articles on the subject. Reading them should give you some good information.

The first one is called **Panic Attacks Increase Diabetes Complications.**

http://www.anxietyinsights.info/panic_attacks...

The second one is called **Panic Attacks Hinder Diabetics.**

http://psychcentral.com/news/2006/11/17/panic...

Hope this helps you.

Avera

Next Discussion: Michael Jackson »